Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 35, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 7, 2013, 9:19 PM EDT for Herkimer County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2013, 9:19 PM EDT (01:19 UTC)
- Expired
- Jul 8, 2013, 1:48 AM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
County Herkimer County, NY
The radar
The Albany radar (KENX), 89 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2162 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
204
WGUS51 KALY 080119
FFWALY
NYC043-080515-
/O.NEW.KALY.FF.W.0035.130708T0119Z-130708T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
919 PM EDT SUN JUL 7 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS UPGRADED THE FLASH FLOOD
WARNING TO A
* FLASH FLOOD EMERGENCY FOR...
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...LITTLE FALLS...ILION...HERKIMER...
* UNTIL 115 AM EDT
* AT 911 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM SHOWERS AND THUNDERSTORMS NEAR LITTLE FALLS AND
DANUBE WITH ADDITIONAL AREAS INCLUDING FRANKFORT AND
HERKIMER...MOVING NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MIDDLEVILLE...POLAND...NEWPORT...COLD BROOK...DOLGEVILLE AND OHIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED IN THE
WARNED AREA.
REPEATING...THIS IS A FLASH FLOOD EMERGENCY FOR SOUTHERN HERKIMER
COUNTY!
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4308 7520 4322 7508 4325 7514 4335 7508
4329 7471 4315 7471 4311 7477 4308 7477
4302 7474 4287 7477 4289 7487 4284 7488
4283 7490 4290 7509 4285 7514 4285 7521
4302 7523
$$
BGM/NAS2 follow-up statements
170
WGUS51 KALY 080253
FFWALY
NYC043-080915-
/O.EXT.KALY.FF.W.0035.000000T0000Z-130708T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1053 PM EDT SUN JUL 7 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS EXTENDED THE
* FLASH FLOOD EMERGENCY FOR...
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...LITTLE FALLS...ILION...HERKIMER...
* UNTIL 515 AM EDT MONDAY
* AT 1046 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM A LINE OF SHOWERS AND THUNDERSTORMS
12 MILES WEST OF FRANKFORT...OR NEAR UTICA...MOVING EAST AT 20 MPH.
THE COMBINATION OF HEAVY RAINFALL AND DEBRIS FROM PREVIOUS FLASH
FLOODING WILL RESULT IN ADDITIONAL LIFE THREATENING FLASH
FLOODING.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CEDARVILLE...MOHAWK...JORDANVILLE...POLAND...NEWPORT...COLD
BROOK...MIDDLEVILLE...NORTHWOOD...OHIO AND DOLGEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
REPEAT...THIS IS AN EXTENSION OF THE FLASH FLOOD EMERGENCY FOR
SOUTHERN HERKIMER COUNTY!
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4308 7520 4322 7508 4325 7514 4335 7508
4329 7471 4315 7471 4311 7477 4308 7477
4302 7474 4287 7477 4289 7487 4284 7488
4283 7490 4290 7509 4285 7514 4285 7521
4302 7523
$$
BGM243
WGUS71 KALY 080548
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
148 AM EDT MON JUL 8 2013
NYC043-080556-
/O.CAN.KALY.FF.W.0035.000000T0000Z-130708T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HERKIMER NY-
148 AM EDT MON JUL 8 2013
...THE FLASH FLOOD EMERGENCY HAS BEEN CANCELLED FOR SOUTHERN
HERKIMER COUNTY...
RAIN SHOWERS WITH HEAVY RAIN HAVE MOVED OUT OF SOUTHERN HERKIMER
COUNTY...AND NO ADDITIONAL HEAVY RAIN IS EXPECTED FOR THE REST OF
TONIGHT.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
LAT...LON 4308 7520 4322 7508 4325 7514 4335 7508
4329 7471 4315 7471 4311 7477 4308 7477
4302 7474 4287 7477 4289 7487 4284 7488
4283 7490 4290 7509 4285 7514 4285 7521
4302 7523
$$
GJMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 8:54 PM EDT, 25 minutes earlier.
Area forecast discussion, Jul 7, 8:54 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 854 PM EDT SUN JUL 7 2013 .SYNOPSIS... THE BERMUDA HIGH WILL BEGIN TO WEAKEN AND MOVE A LITTLE FURTHER SOUTHEAST THROUGH THIS AFTERNOON. THIS WILL ALLOW MOISTURE TO MOVE BACK INTO THE REGION...INCREASING THE RISK OF SHOWERS AND THUNDERSTORMS. TONIGHT INTO MONDAY...AN UPPER LEVEL DISTURBANCE WILL MOVE BACK INTO FROM THE OHIO VALLEY...KEEPING OUR WEATHER UNSETTLED. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED BUT SCATTERED THUNDERSTORMS AFFECTING THE WESTERN MOHAWK VALLEY THROUGH THE LAKE GEORGE SARATOGA REGION REQUIRING MORE UPDATES TO THE FORECAST. PREV AFD BELOW... LOTS OF INSTABILITY SUPPORTING THE THUNDERSTORMS IN THE MID HUDSON VALLEY...BERKSHIRES AND NW CT. THESE STORMS WILL PERIODICALLY PULSE TO AROUND SEVERE LEVELS INTO THE EVENING AS THEY BUILD SOUTH AND EAST THROUGH THE EVENING. WEAKER ACTIVITY IN THE WESTERN MOHAWK VALLEY AND SCHOHARIE VALLEY EASTWARD THROUGH THE LAKE GEORGE SARATOGA REGION...CAPITAL DISTRICT...SOUTHERN VT AND NORTHERN BERKSHIRES SHOULD REMAIN WEAKER THAN THE SOUTHERN STORMS AS HEAT AND INSTABILITY IS CUT OFF. STILL SOME SCATTERED WEAKER SHOWERS AND THUNDERSTORMS INTO THIS EVENING FOR THOSE AREAS. ACTIVITY SHOULD DECREASE LATE THIS EVENING AND OVERNIGHT BUT A LOT OF CONVECTIVE DEBRIS CLOUDINESS SHOULD LINGER THROUGH THE NIGHT ALONG WITH PATCHY FOG. UPPER SYSTEM IN OH VALLEY SHOULD CONTINUE TO APPROACH WITH NEW SCATTERED SHOWERS AND THUNDERSTORMS AFFECTING WESTERN AREAS AROUND SUNRISE. LOWS IN THE 60S TO AROUND 70. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... UPPER ENERGY TRACKS ACROSS THE REGION THROUGH TOMORROW NIGHT...SO MORE SHOWERS AND THUNDERSTORMS WITH BETTER COVERAGE TOMORROW AFTERNOON. WITH SUNSHINE A BIT LIMITED...HIGHS IN THE 80S MOST AREAS...SOME UPPER 70S SOUTHERN ADIRONDACKS AND NEAR 90 MID HUDSON VALLEY AND NW CT. NO FLASH FLOOD WATCH UNTIL WE GET A BETTER IDEA OF HOW WIDESPREAD THE CONVECTION WILL BE TOMORROW. WILL HIGHLIGHT ISOLATED FLASH FLOOD POTENTIAL FOR TOMORROW IN THE HAZARDOUS WEATHER OUTLOOK...AND A WATCH COULD BE ISSUED TONIGHT IF NECESSARY. DECENT CONSENSUS FOR THE SYSTEM TO EXIT MONDAY EVENING AND OVERNIGHT...SUGGESTING ANY SHOWER OR THUNDERSTORM ACTIVITY SHOULD DECREASE IN COVERAGE TO ISOLATED THROUGH MONDAY NIGHT. SOME SCATTERED ACTIVITY COULD LINGER IN WESTERN NEW ENGLAND THROUGH THE NIGHT...THOUGH. LOWS IN THE 60S TO NEAR 70...SINCE THE WEAK COLD FRONT THAT SHOULD TRACK THROUGH SHOULD NOT HAVE MUCH COOLING OR DRYING BEHIND IT. FLAT UPPER RIDGING BUILDS INTO THE REGION TUESDAY WHILE A NORTHERN STREAM UPPER IMPULSE BEGINS TO DROP OUT OF CANADA TOWARD OUR REGION TUESDAY NIGHT AND WEDNESDAY. STILL...WARM HUMID ATMOSPHERE TUESDAY AFTERNOON COULD SUPPORT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...BUT MUCH LESS COVERAGE THAN ON MONDAY SINCE THERE SHOULD BE NO LOW LEVEL FOCUS TO TRIGGER OR SUPPORT WIDESPREAD ACTIVITY AND NO UPPER DYNAMICS. HIGHS TUESDAY WELL INTO THE 80S TO NEAR 90 WITH INTERVALS OF CLOUDS AND SUN. A STRONGER COLD FRONT ASSOCIATED WITH RELATIVELY STRONG UPPER DYNAMICS DROPPING OUT OF CANADA COULD SUPPORT MORE ORGANIZED AND WIDESPREAD SHOWERS AND THUNDERSTORMS BY WEDNESDAY AFTERNOON. WITH INTERVALS OF CLOUDS AND SUN AT LEAST WEDNESDAY MORNING...HIGHS SHOULD GET WELL INTO THE 80S TO AROUND 90 AGAIN. WILL HAVE TO MONITOR SEVERE AND FLASH FLOOD POTENTIAL WITH THE POTENTIAL FOR ORGANIZED STRONG THUNDERSTORMS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THIS WILL BE A PERIOD OF NEAR NORMAL TEMPERATURES WITH GARDEN VARIETY SHOWERS AND/OR THUNDERSTORMS EACH DAY...WITH LESSER CHANCES FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT. A COLD FRONT MOVES THROUGH THE AREA DURING THE EARLIEST PART OF THE EXTENDED PERIOD...STALLING OUT ALONG THE EAST COAST DURING THE WEEKEND. WITHOUT MUCH DRIER AIR BEHIND IT...THE CHANCE OF SHOWERS WILL MORE OR LESS PERSIST. DAYTIME HIGH TEMPERATURES WILL RANGE FROM THE LOWER 70S TO THE LOWER OR MID 80S EACH DAY. THERE WILL BE A MORE NOTICEABLE CHANGE WITH THE OVERNIGHT LOWS IN ASSOCIATION WITH THURSDAY NIGHT/S COLD FRONTAL PASSAGE. LOWS WILL RANGE FROM THE LOWER 60S TO LOWER 70S THURSDAY NIGHT. THEREAFTER THROUGH THE REMAINDER OF THE EXTENDED...LOWS WILL BE MAINLY FROM THE MID 50S TO MID 60S. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... COMBINATION OF A MOIST SOUTHERLY FLOW OF AIR AHEAD OF AN UPPER LEVEL LOW OVER THE STATE OF OHIO WILL CONTINUE WITH THE UNSETTLED CONDITIONS THROUGH THIS TAF FORECAST PERIOD. THIS WILL KEEP THE COMBINATION VFR/MVFR CONDITIONS ALONG WITH A LOW PROBABILITY OF WHERE/WHEN SHOWERS AND THUNDERSTORMS WILL OCCUR. GIVEN CURRENT RADAR TRENDS...WE WILL KEEP TEMPO GROUPS THROUGH THE EVENING HOURS FOR THE TAF SITES AND TAPER THE PROBABILITIES OVERNIGHT. THERE IS A GOOD CHANCE FOR BR AND/IR MIFG FORMATION OVERNIGHT ESPECIALLY WHERE PRECIP HAS ALREADY OCCURRED. CONDITIONS DO NOT CHANGE TOO MUCH ON MONDAY AS THE UPPER LOW IS CLOSER AND THE CHANCE FOR ADDITIONAL SHOWERS/THUNDERSTORMS WITH A COMBINATION OF VFR/MVFR CONDITIONS...WITH MOST OF THE DAYLIGHT HOURS EXPECTED TO REMAIN VFR. WINDS WILL BE LIGHT AND VARIABLE TONIGHT WITH A TREND FROM THE WEST-SOUTHWEST DIRECTION DURING MONDAY AT SPEEDS LESS THAN 10KTS. OUTLOOK... TUE...MAINLY VFR. SCT -SHRA/-TSRA. WED...VFR/MVFR/IFR DUE TO SCT TO NUM -SHRA/-TSRA. THU-FRI...MAINLY VFR. SCT PM -SHRA/-TSRA. MVFR/IFR OVERNIGHT FOG POSSIBLE TUE-FRI. && .FIRE WEATHER... NO FIRE WEATHER ISSUES ARE EXPECTED OVER THE NEXT SEVERAL DAYS. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON FOR THE NEXT SEVERAL DAYS. NORMAL RH RECOVERIES EACH NIGHT BETWEEN 80 TO 100 PERCENT WILL ALLOW FOR WIDESPREAD DEW FORMATION. DAYTIME RH VALUES WILL GENERALLY BE IN THE 40 TO 60 PERCENT RANGE. && .HYDROLOGY... THE MOHAWK RIVER AT UTICA CONTINUES TO EXPERIENCE MINOR FLOODING. THE RIVER AND CREEK FLOWS NEAR THE WEST CENTRAL MOHAWK RIVER ARE EXPECTED TO GRADUALLY RECEDE INTO THE WEEKEND...UNLESS ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OCCUR OVER OR NEAR THE BASIN. THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVEN MORE COVERAGE OF SHOWERS AND THUNDERSTORMS MONDAY WITH THE APPROACH OF A WEAK COLD FRONT AND UPPER AIR LOW PRESSURE SYSTEM. A MOIST AND HUMID AIR MASS WILL ALLOW ANY SHOWER OR THUNDERSTORM TO BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS...AND A QUICK INCH OR MORE OF RAINFALL DUE TO THE ANOMALOUS PRECIPITABLE WATER VALUES THIS EVENING AND AGAIN ON MONDAY. THERE WILL BE A CONTINUED THREAT FOR ISOLATED FLASH FLOODING...AS WELL AS FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. NO FLASH FLOOD WATCHES ARE BEING ISSUED DUE TO THE EXPECTED ISOLATED NATURE OF ANY FLOODING. IT IS ALSO DIFFICULT TO DETERMINE WHERE THE HEAVIEST RAINFALL WILL OCCUR. WHILE ADDITIONAL FLOODING IS NOT ANTICIPATED ON ANY MAIN STEM RIVER POINTS...LOCALLY SHARP RISES ARE POSSIBLE DUE TO ANY CONVECTION THAT MAY OCCUR OVER THE NEXT SEVERAL DAYS...ESPECIALLY FOR THOSE POINTS THAT ARE MORE FLASHIER IN NATURE. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...NAS LONG TERM...ELH AVIATION...BGM FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, Jul 7, 8:59 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 859 PM EDT SUN JUL 7 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-081100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 859 PM EDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS EVENING. THUNDERSTORMS WILL MOVE FROM WEST-SOUTHWEST TO EAST- NORTHEAST AT AROUND 25 MPH. SOME OF THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE LIKELY ON MONDAY...MAINLY DURING THE AFTERNOON. WHILE THESE AGAIN ARE NOT EXPECTED TO BECOME SEVERE...THEY COULD CONTAIN HEAVY RAINFALL. THIS RAINFALL COULD LEAD TO PONDING OF WATER OR POSSIBLY EVEN LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH MIGHT BE ISSUED TONIGHT FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL...DAMAGING WINDS...DOWNED TREES AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE.
In the hours before
Local storm report, Jul 7, 5:26 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
526 PM EDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM FLASH FLOOD TAGHKANIC 42.14N 73.68W
07/07/2013 COLUMBIA NY 911 CALL CENTER
BRIDGE WASHED OUT IN THE TOWN OF TAGHKANIC
&&
EVENT NUMBER ALY1300341
BGMSpecial weather statement, Jul 7, 5:41 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 541 PM EDT SUN JUL 7 2013 NYZ048>054-072215- WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-WESTERN ALBANY NY- EASTERN ALBANY NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY- SOUTHERN SARATOGA NY- 541 PM EDT SUN JUL 7 2013 ...A STRONG THUNDERSTORM IN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... ALBANY COUNTY IN EAST CENTRAL NEW YORK... RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR GUILDERLAND...OR ABOUT OVER ROTTERDAM...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... COLONIE BY 550 PM EDT LOUDONVILLE BY 555 PM EDT LATHAM AND MENANDS BY 600 PM EDT COHOES...GREEN ISLAND...TROY AND WATERVLIET BY 605 PM EDT CENTER BRUNSWICK AND WATERFORD BY 610 PM EDT LAT...LON 4293 7359 4271 7349 4262 7408 4275 7415 TIME...MOT...LOC 2141Z 253DEG 27KT 4271 7393 JPV
Special weather statement, Jul 7, 6:33 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 633 PM EDT SUN JUL 7 2013 NYZ047>049-051-052-072300- SCHOHARIE NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY- WESTERN ALBANY NY-EASTERN ALBANY NY- 633 PM EDT SUN JUL 7 2013 ...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... ALBANY COUNTY IN EAST CENTRAL NEW YORK... AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR DELANSON... OR ABOUT 11 MILES SOUTHWEST OF ROTTERDAM...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... ALTAMONT BY 650 PM EDT VOORHEESVILLE BY 700 PM EDT PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS IS POSSIBLE. LAT...LON 4280 7397 4262 7389 4259 7423 4279 7425 TIME...MOT...LOC 2233Z 271DEG 13KT 4270 7412
Special weather statement, Jul 7, 6:54 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
654 PM EDT SUN JUL 7 2013
NYZ038-040-047-072345-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN HERKIMER NY-
654 PM EDT SUN JUL 7 2013
...STRONG THUNDERSTORMS WITH HEAVY RAINFALL IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT
LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED NEAR
JORDANVILLE...OR ABOUT 8 MILES SOUTHEAST OF ILION...AND MOVING
NORTHEAST AT 20 MPH.
THESE THUNDERSTORMS WILL BE CAPABLE OF RAINFALL RATES OF A HALF INCH
TO ONE INCH PER HOUR.
THESE THUNDERSTORMS WILL BE NEAR...
8 MILES SOUTHEAST OF HERKIMER BY 655 PM EDT
LITTLE FALLS BY 720 PM EDT
ST. JOHNSVILLE AND 7 MILES NORTHWEST OF FORT PLAIN BY 740 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR EAST CENTRAL NEW YORK.
LAT...LON 4305 7522 4307 7484 4297 7448 4278 7456
4278 7467 4283 7466 4289 7486 4289 7488
4284 7488 4282 7490 4290 7509 4285 7514
4286 7522 4289 7521
TIME...MOT...LOC 2252Z 241DEG 16KT 4292 7495
IRLSpecial weather statement, Jul 7, 7:08 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
708 PM EDT SUN JUL 7 2013
NYZ047>049-051-052-080015-
SCHOHARIE NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
WESTERN ALBANY NY-EASTERN ALBANY NY-
708 PM EDT SUN JUL 7 2013
...A LINE OF STRONG THUNDERSTORMS IN
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT
LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED NEAR
SCHOHARIE...OR ABOUT 9 MILES EAST OF COBLESKILL...AND MOVING
NORTHEAST AT 20 MPH.
THESE THUNDERSTORMS WILL BE NEAR...
BERNE BY 725 PM EDT
DELANSON BY 730 PM EDT
DUANESBURG BY 735 PM EDT
ALTAMONT BY 745 PM EDT
ROTTERDAM BY 800 PM EDT
SCHENECTADY AND SCOTIA BY 805 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR EAST CENTRAL NEW YORK.
LAT...LON 4253 7471 4262 7464 4267 7465 4291 7391
4285 7390 4285 7388 4283 7388 4271 7374
4242 7463 4251 7471
TIME...MOT...LOC 2308Z 244DEG 19KT 4265 7428
IRLLocal storm report, Jul 7, 8:56 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
856 PM EDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM FLOOD LITTLE FALLS 43.05N 74.86W
07/07/2013 HERKIMER NY 911 CALL CENTER
MULTIPLE ROAD CLOSURES WITH WATER ON ROADS.
&&
EVENT NUMBER ALY1300342
BGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:44 PM EDT | Flash Flood Warning | ALY | Herkimer | 6 hr |
| Jul 8, 4:16 AM EDT | Flash Flood Watch | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 15 hr |
| Jul 8, 2:12 PM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Jul 8, 2:25 PM EDT | Flash Flood Warning | ALY | Columbia | 4 hr |
| Jul 8, 2:54 PM EDT | Special Weather Statement | ALY | Ulster | 51 min |
| Jul 8, 3:54 PM EDT | Special Weather Statement | ALY | Dutchess | 66 min |
| Jul 8, 6:24 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 3 hr |
Nearby
Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.